Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 63, NWS Lake Charles, LA

April 30, 20165 parishes in Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 30, 2016, 10:08 AM CDT for 5 parishes in Louisiana. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2016, 10:08 AM CDT (15:08 UTC)
Expired
Apr 30, 2016, 11:15 AM CDT
In force
67 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Acadia Parish, LA, Cameron Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 101 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 5:11 AM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2016-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1273 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2016-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1273 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
1.3
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted.

417 
WUUS54 KLCH 301508
SVRLCH
LAC001-023-055-097-113-301615-
/O.NEW.KLCH.SV.W.0063.160430T1508Z-160430T1615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1008 AM CDT SAT APR 30 2016

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CAMERON PARISH IN SOUTHWESTERN LOUISIANA...
  NORTHWESTERN VERMILION PARISH IN SOUTHWESTERN LOUISIANA...
  SOUTHWESTERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
  ACADIA PARISH IN SOUTHWESTERN LOUISIANA...
  LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA...

* UNTIL 1115 AM CDT

* AT 1007 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR MOWATA TO NEAR CROWLEY TO NEAR LOWRY...MOVING
  EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LAFAYETTE...OPELOUSAS...CROWLEY...EUNICE...SCOTT...RAYNE...CARENCRO...
  KAPLAN...CHURCH POINT...IOTA...GUEYDAN...LEONVILLE...ARNAUDVILLE...
  KLONDIKE...SUNSET...PORT BARRE...DUSON...WASHINGTON...GRAND COTEAU AND
  MORSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2989 9286 3016 9250 3045 9254 3054 9229
      3054 9226 3055 9226 3066 9194 3040 9192
      3040 9194 3041 9198 3037 9199 3036 9195
      3032 9196 3028 9195 3026 9197 3025 9197
      2998 9232
TIME...MOT...LOC 1507Z 254DEG 20KT 3040 9245 3018 9243 2996 9272 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

BRAZELL
5 follow-up statements
344 
WWUS54 KLCH 301529
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1029 AM CDT SAT APR 30 2016

LAC023-301538-
/O.CAN.KLCH.SV.W.0063.000000T0000Z-160430T1615Z/
CAMERON LA-
1029 AM CDT SAT APR 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CAMERON PARISH IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 3004 9263 3016 9250 3047 9244 3054 9229
      3066 9194 3040 9192 3041 9198 3037 9199
      3035 9195 3032 9196 3028 9195 3025 9197
      2998 9232 2996 9262
TIME...MOT...LOC 1528Z 234DEG 27KT 3046 9232 3024 9230 3002 9259 

$$

LAC001-055-097-113-301615-
/O.CON.KLCH.SV.W.0063.000000T0000Z-160430T1615Z/
VERMILION LA-ST. LANDRY LA-ACADIA LA-LAFAYETTE LA-
1029 AM CDT SAT APR 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR NORTHWESTERN VERMILION...SOUTHWESTERN ST. LANDRY...ACADIA AND
LAFAYETTE PARISHES...

AT 1028 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR RICHARD TO RAYNE TO NEAR KLONDIKE...MOVING
NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...OPELOUSAS...CROWLEY...EUNICE...SCOTT...RAYNE...CARENCRO...
KAPLAN...CHURCH POINT...GUEYDAN...LEONVILLE...ARNAUDVILLE...SUNSET...PORT
BARRE...DUSON...WASHINGTON...GRAND COTEAU...MORSE...CANKTON AND BRANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3004 9263 3016 9250 3047 9244 3054 9229
      3066 9194 3040 9192 3041 9198 3037 9199
      3035 9195 3032 9196 3028 9195 3025 9197
      2998 9232 2996 9262
TIME...MOT...LOC 1528Z 234DEG 27KT 3046 9232 3024 9230 3002 9259 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
038 
WWUS54 KLCH 301539
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1039 AM CDT SAT APR 30 2016

LAC001-055-097-113-301615-
/O.CON.KLCH.SV.W.0063.000000T0000Z-160430T1615Z/
VERMILION LA-ST. LANDRY LA-ACADIA LA-LAFAYETTE LA-
1039 AM CDT SAT APR 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR NORTHWESTERN VERMILION...SOUTHWESTERN ST. LANDRY...CENTRAL ACADIA
AND CENTRAL LAFAYETTE PARISHES...

AT 1039 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SWORDS TO MIRE TO RICEVILLE...MOVING NORTHEAST AT
30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...OPELOUSAS...CROWLEY...EUNICE...SCOTT...RAYNE...CARENCRO...
KAPLAN...CHURCH POINT...GUEYDAN...LEONVILLE...ARNAUDVILLE...SUNSET...PORT
BARRE...DUSON...WASHINGTON...GRAND COTEAU...MORSE...CANKTON AND BRANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3008 9254 3022 9243 3047 9244 3054 9229
      3066 9194 3040 9192 3041 9198 3037 9199
      3035 9195 3032 9196 2998 9232 2996 9262
TIME...MOT...LOC 1539Z 235DEG 28KT 3053 9223 3031 9221 3009 9250 

HAIL...<.75IN
WIND...60MPH
 
$$
591 
WWUS54 KLCH 301546
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1046 AM CDT SAT APR 30 2016

LAC113-301556-
/O.CAN.KLCH.SV.W.0063.000000T0000Z-160430T1615Z/
VERMILION LA-
1046 AM CDT SAT APR 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN VERMILION PARISH
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.**! THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 3026 9237 3047 9244 3054 9229 3054 9226
      3055 9226 3066 9194 3040 9192 3041 9198
      3037 9199 3035 9195 3032 9196 3014 9223
      3015 9229 3013 9230 3012 9232 3009 9235
      3006 9240
TIME...MOT...LOC 1546Z 235DEG 28KT 3056 9219 3034 9217 3012 9234 

$$

LAC001-055-097-301615-
/O.CON.KLCH.SV.W.0063.000000T0000Z-160430T1615Z/
ST. LANDRY LA-ACADIA LA-LAFAYETTE LA-
1046 AM CDT SAT APR 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR SOUTHWESTERN ST. LANDRY...EASTERN ACADIA AND NORTHERN LAFAYETTE
PARISHES...

AT 1046 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PRAIRIE RONDE TO NEAR MIRE TO NEAR LYONS POINT...
MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...OPELOUSAS...CROWLEY...EUNICE...SCOTT...RAYNE...CARENCRO...CHURCH
POINT...LEONVILLE...ARNAUDVILLE...SUNSET...PORT BARRE...DUSON...WASHINGTON...
GRAND COTEAU...CANKTON...BRANCH...SWORDS...SAVOY AND RICHARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3026 9237 3047 9244 3054 9229 3054 9226
      3055 9226 3066 9194 3040 9192 3041 9198
      3037 9199 3035 9195 3032 9196 3014 9223
      3015 9229 3013 9230 3012 9232 3009 9235
      3006 9240
TIME...MOT...LOC 1546Z 235DEG 28KT 3056 9219 3034 9217 3012 9234 

HAIL...<.75IN
WIND...60MPH
 
$$
483 
WWUS54 KLCH 301557
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1057 AM CDT SAT APR 30 2016

LAC001-055-097-301615-
/O.CON.KLCH.SV.W.0063.000000T0000Z-160430T1615Z/
ST. LANDRY LA-ACADIA LA-LAFAYETTE LA-
1057 AM CDT SAT APR 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR SOUTHWESTERN ST. LANDRY...NORTHEASTERN ACADIA AND NORTHEASTERN
LAFAYETTE PARISHES...

AT 1057 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAWTELL...OR
NEAR OPELOUSAS...MOVING NORTH AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...OPELOUSAS...EUNICE...CHURCH POINT...LEONVILLE...ARNAUDVILLE...
SUNSET...PORT BARRE...WASHINGTON...GRAND COTEAU...CANKTON...BRANCH...
SWORDS...SAVOY...RICHARD AND LAWTELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3030 9223 3049 9240 3054 9229 3054 9226
      3055 9226 3066 9194 3040 9192 3041 9198
      3037 9199 3032 9196
TIME...MOT...LOC 1557Z 202DEG 21KT 3051 9218 

HAIL...<.75IN
WIND...60MPH
 
$$
915 
WWUS54 KLCH 301607 RRA
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1107 AM CDT SAT APR 30 2016

LAC001-055-097-301616-
/O.EXP.KLCH.SV.W.0063.000000T0000Z-160430T1615Z/
ST. LANDRY LA-ACADIA LA-LAFAYETTE LA-
1107 AM CDT SAT APR 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ST. LANDRY...
NORTHEASTERN ACADIA AND NORTHEASTERN LAFAYETTE PARISHES WILL EXPIRE
AT 1115 AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR
SOUTHWESTERN LOUISIANA.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
PORTIONS OF ST. LANDRY PARISH UNTIL NOON.

LAT...LON 3030 9223 3049 9240 3054 9229 3054 9226
      3055 9226 3066 9194 3040 9192 3041 9198
      3037 9199 3032 9196
TIME...MOT...LOC 1605Z 254DEG 20KT 3051 9218 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 9:49 AM CDT, 19 minutes earlier.

Area forecast discussion, Apr 30, 9:49 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
949 AM CDT SAT APR 30 2016

.UPDATE...NUMEROUS SHOWERS AND STORMS REMAIN ACROSS THE AREA AND
THE SVR WATCH REMAINS IN EFFECT, HOWEVER THE THREAT IS BEGINNING TO
SUBSIDE OVER MUCH OF THE AREA.

HIGH CHANCES OF RAIN REMAIN THROUGH MID DAY AND THE FORECAST WILL
INCREASE POPS FOR SOUTH CENTRAL LA IN THE UPDATE SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 537 AM CDT SAT APR 30 2016/

UPDATE...
FORECAST AND GRIDS HAVE BEEN UPDATED FOR SEVERE THUNDERSTORM WATCH
NUMBER 129 ISSUED BY SPC UNTIL 11 AM CDT THIS MORNING. MAIN HAZARD
WILL BE POSSIBLE EMBEDDED BOW ECHO FEATURES IN THE THUNDERSTORM
CLUSTERS PRODUCING DAMAGING STRAIGHTLINE WINDS/WET MICROBURSTS.

RUA

PREV DISCUSSION... /ISSUED 447 AM CDT SAT APR 30 2016/

DISCUSSION...
UPPER LEVEL LOW IS SPINNING OVER THE SOUTHERN PLAINS OVER WESTERN
KANSAS THIS EARLY MORNING. WATER VAPOR IMAGERY SHOWS AN INCREASING
DIFLUENT PATTERN ALOFT AS NORTHERN JET STREAM ROUNDS THE UPPER
LEVEL LOW AND SUB TROPICAL JET EXTENDS FROM THE TROPICAL EAST
PACIFIC ACROSS NORTHERN OLD MEXICO AND THE NORTHWEST GULF COAST.
INITIAL WAVE OF SHOWERS AND THUNDERSTORMS JUST ENTERING THE UPPER
SOUTHEAST TEXAS PORTION OF THE FORECAST AREA...WITH SCATTERED
CONVECTION FORMING OVER SOUTHWEST LOUISIANA INTO CENTRAL
LOUISIANA. AS THIS COMPLEX CONTINUES TO GRADUALLY MOVE EAST AND
OTHER ACTIVITY FILLS IN AHEAD OF IT...THE THREAT FOR HEAVY
RAINFALL AND SEVERE WEATHER IS INCREASING ACROSS THE FORECAST
AREA.

DEEP SOUTHERLY FLOW IN THE LOW LEVELS TRANSPORTING ABUNDANT GULF
MOISTURE INTO THE REGION...WITH SUB TROPICAL JET ALSO ADDING
TROPICAL LIKE MOISTURE FROM THE EAST PAC. THEREFORE...PRECIPITABLE
WATER VALUES WILL BE OVER 1.5 INCHES TODAY...AND NEARING 2 INCHES
IN SOME SPOTS (TWICE THE STANDARD DEVIATION) ALONG WITH MEAN RH
BETWEEN 60 AND 80 PERCENT. THEREFORE...SHOWERS AND STORMS WILL BE
EFFICIENT PRECIPITATION PRODUCERS. ALSO...WITH MID LEVEL FLOW
RUNNING PARALLEL TO THETA-E RIDGING...THESE STORMS WITH HIGH
RAINFALL RATES MAY MOVE OVER THE SAME AREAS FOR EXTENDING PERIODS
OF TIME. THUS...THERE WILL BE A POTENTIAL FOR FLASH FLOODING AND
HAVE EXTENDED THE FLASH FLOOD WATCH FOR THE ENTIRE AREA. WPC HAS
ALSO OUTLINED THE FORECAST AREA IN A MODERATE RISK FOR EXCESSIVE
RAINFALL IN THE DAY ONE PERIOD.

SPEED MAX RUNNING ACROSS THE FORECAST AREA HELPING TO PRODUCE BULK
SHEAR VALUES BETWEEN 40 AND 45 KNOTS...WITH FAVORABLE 85H-50H
LAPSE RATES...AND LOW LEVEL INSTABILITY. THEREFORE...SOME STRONG
GUSTY STRAIGHT LINE WINDS IN THE FORM OF WET MICROBURSTS WILL BE
POSSIBLE...AND SPC HAS THE FORECAST AREA OUTLINED IN A SLIGHT RISK
FOR THE DAY ONE PERIOD.

HI-RES MODELS IN DECENT AGREEMENT WITH THE HEAVY RAINFALL AND
SEVERE POTENTIAL WEST OF AN ALEXANDRIA TO LAKE CHARLES LINE
THROUGH MID-MORNING...THEN CONVECTIVE COMPLEX ACCELERATING
EASTWARD FROM LATE MORNING INTO THE EARLY AFTERNOON HOURS FOR
POINTS TO THE EAST.

IF SHORT RANGE GUIDANCE DOES VERIFY...FORECAST AREA MAY SEE A
BREAK DURING THE AFTERNOON HOURS INTO EARLY EVENING.
HOWEVER...RE-DEVELOPMENT WILL LIKELY OCCUR DURING THE OVERNIGHT
INTO SUNDAY AS THIS STORM SYSTEM MOVES SLOWLY TO THE EAST.

HIGH RAIN CHANCES WILL CONTINUE INTO MONDAY AND EARLY TUESDAY AS A
SLOW MOVING COLD FRONT FINALLY REACHES THE COAST BY MONDAY
NIGHT...AND SUB TROPICAL JET REMAINS ACTIVE WITH UPPER LEVEL
DISTURBANCES.

LARGE UPPER LEVEL TROUGH DEVELOPS BY LATE TUESDAY INTO WEDNESDAY
ACROSS THE EASTERN U.S. AND THIS WILL PLACE THE FORECAST AREA IN
DEEPER NORTHWEST FLOW ALOFT. THIS WILL BRING A DRIER WEATHER
PATTERN FOR THE REMAINDER THE WEEK.

RUA

MARINE...
LONG FETCH OF MODERATE AND GUSTY SOUTHEAST WINDS CONTINUES ACROSS
THE FORECAST AREA...BRINGING ELEVATED SEAS. SMALL CRAFT ADVISORY
WILL CONTINUE FOR THE REMAINDER OF THE NIGHT FOR 7 FOOT SEAS OVER
THE OUTER WATERS...WITH SMALL CRAFT EXERCISE CAUTION CONTINUING
THROUGH THE AFTERNOON HOURS. THE WINDS AND SEAS WILL BE DECREASING
LATER TODAY INTO TONIGHT AND SUNDAY...AS A LOW PRESSURE SYSTEM
MOVES OFF TO THE NORTHEAST AND A COLD FRONT NEARS THE COASTAL
WATERS...HELPING TO LESSEN THE PRESSURE GRADIENT.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  82  69  83  68 / 100  60  50  40
LCH  81  71  82  71 /  90  50  60  40
LFT  83  72  83  71 /  70  60  70  30
BPT  82  71  82  71 /  90  40  50  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR LAZ027>033-041>045-
     052>055-073-074.

     COASTAL FLOOD ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ041-
     052>054-073-074.

TX...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ180-201-215-216-
     259>262.

     COASTAL FLOOD ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ215-
     216.

GM...SMALL CRAFT EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING FOR
     GMZ470-472-475.

     SMALL CRAFT EXERCISE CAUTION UNTIL 1 PM CDT THIS AFTERNOON FOR
     GMZ450-452-455.

&&

PUBLIC...05
Hazardous weather outlook, Apr 30, 5:06 AM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
506 AM CDT SAT APR 30 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
011130-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
506 AM CDT SAT APR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A COMPLEX OF STORMS WILL CONTINUE TO MOVE ACROSS THE FORECAST AREA
TODAY. THESE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL...FREQUENT
CLOUD TO GROUND LIGHTNING...AND STRONG GUSTY WINDS. THERE IS A
SLIGHT RISK FOR SEVERE STORMS...AND A MODERATE RISK FOR EXCESSIVE
RAINFALL. A FLASH FLOOD WATCH IS ALSO IN EFFECT.

TIDES ALONG THE COAST WILL BE ELEVATED WITH THE POSSIBILITY OF
MINOR COASTAL FLOODING DURING HIGH TIDE TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAVY RAINFALL POSSIBILITIES WILL CONTINUE THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-011130-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
506 AM CDT SAT APR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

ELEVATED SEAS AND WINDS WILL CONTINUE THROUGH THE DAY. SHOWERS AND
THUNDERSTORMS WILL DEVELOP WITH FREQUENT CLOUD TO WATER LIGHTNING
AND HEAVY RAINFALL GREATLY REDUCING VISIBILITIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE POSSIBILITY OF THUNDERSTORMS WITH FREQUENT CLOUD TO WATER
LIGHTNING AND HEAVY RAINFALL WILL CONTINUE INTO MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

In the hours before

Special weather statement, Apr 30, 8:52 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
852 AM CDT SAT APR 30 2016

LAZ031-041-042-073-074-301445-
JEFFERSON DAVIS LA-WEST CAMERON LA-ALLEN LA-EAST CAMERON LA-
CALCASIEU LA-
852 AM CDT SAT APR 30 2016

...SPECIAL WEATHER STATEMENT...

AT 851 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR HARMONY TO NEAR HEBERTS MARINA. MOVEMENT
WAS EAST AT 35 MPH.

WINDS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAKE CHARLES...JENNINGS...WELSH...IOWA...LAKE ARTHUR...KINDER...ELTON...
FENTON...REEVES...MOSS BLUFF...LAKE CHARLES REGIONAL AIRPORT...LACASSINE
NATIONAL WILDLIFE REFUGE...HAYES...GRAND LAKE...BULLER...GIBBSTOWN...
THORNWELL...HARMONY...PINE ISLAND AND HOLMWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 2983 9333 2986 9324 3005 9329 3005 9333
      2985 9335 2987 9335 2988 9341 2984 9347
      3040 9317 3040 9313 3060 9306 3061 9260
      3032 9263 3020 9259 3007 9263 3004 9272
      3004 9264 2979 9285
TIME...MOT...LOC 1351Z 267DEG 30KT 3056 9287 2995 9327

TINGLER
Special weather statement, Apr 30, 9:00 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
900 AM CDT SAT APR 30 2016

LAZ027-301445-
VERNON LA-
900 AM CDT SAT APR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VERNON PARISH UNTIL 945
AM CDT...

AT 900 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NEW LLANO...OR OVER LEESVILLE...MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEESVILLE...ANACOCO...FORT POLK...SLAGLE...NEW LLANO...LACAMP...KURTHWOOD...
HUTTON...SIMPSON AND PICKERING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
WEST CENTRAL LOUISIANA.

LAT...LON 3136 9303 3136 9299 3106 9283 3105 9283
      3097 9329 3128 9339 3137 9325 3137 9303
TIME...MOT...LOC 1400Z 225DEG 13KT 3111 9326

TINGLER
Local storm report, Apr 30, 9:02 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
902 AM CDT SAT APR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 AM     TSTM WND DMG     CALL                    30.61N 93.87W
04/30/2016                   NEWTON             TX   LAW ENFORCEMENT

            JASPER COUNTY SHERIFF HAS RECEIVED SEVERAL REPORTS OF

            DAMAGE TO TREES AND POWERLINES IN CALL. POSSIBLE TORNADO.

&&

DJONES
Local storm report, Apr 30, 9:20 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
920 AM CDT SAT APR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     FLASH FLOOD      1 S SULPHUR             30.21N 93.36W
04/30/2016                   CALCASIEU          LA   PUBLIC

            VIDEO OF STREET FLOODING IN SULPHUR.

&&

DJONES
Local storm report, Apr 30, 9:59 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
959 AM CDT SAT APR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 AM     HEAVY RAIN       5 W SULPHUR             30.23N 93.44W
04/30/2016  M3.15 INCH       CALCASIEU          LA   MESONET

            MESONET STATION CHOUPIQUE BAYOU @ HWY 90
            /CSBL1/

&&

NWS LAKE CHARLES LA
IRIS SYSTEM
Special weather statement, Apr 30, 10:01 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1001 AM CDT SAT APR 30 2016

LAZ033-042>044-052-074-301600-
JEFFERSON DAVIS LA-ST. LANDRY LA-EAST CAMERON LA-ACADIA LA-
VERMILION LA-LAFAYETTE LA-
1001 AM CDT SAT APR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMERON...WESTERN
VERMILION...EASTERN JEFFERSON DAVIS...SOUTHERN ST. LANDRY...ACADIA
AND CENTRAL LAFAYETTE PARISHES UNTIL 1100 AM CDT...

AT 1000 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MOWATA TO NEAR GRAND CHENIER. MOVEMENT WAS
EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...OPELOUSAS...CROWLEY...EUNICE...JENNINGS...SCOTT...RAYNE...
CARENCRO...KAPLAN...CHURCH POINT...WELSH...LAKE ARTHUR...IOTA...GUEYDAN...
LEONVILLE...ARNAUDVILLE...MERMENTAU...ROCKEFELLER WILDLIFE RANGE...
LACASSINE NATIONAL WILDLIFE REFUGE AND GRAND CHENIER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 2977 9320 3008 9295 3008 9289 3011 9291
      3015 9289 3047 9264 3050 9182 3040 9191
      3041 9198 3037 9199 3035 9195 2964 9258
TIME...MOT...LOC 1500Z 269DEG 26KT 3039 9246 2978 9304

TINGLER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:51 PM CDTRiver Flood WarningLCHCalcasieu5 days
Apr 29, 8:51 PM CDTRiver Flood WarningLCHAcadia, Jefferson Davis, Vermilion12 hr
Apr 30, 6:44 AM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu, Vernon61 min
Apr 30, 7:18 AM CDTAreal Flood AdvisoryLCHBeauregard, Calcasieu, Vernon3 hr
Apr 30, 7:48 AM CDTSpecial Weather StatementLCHBeauregard, Calcasieu57 min
Apr 30, 8:13 AM CDTAreal Flood AdvisoryLCHCalcasieu3 hr
Apr 30, 8:26 AM CDTTornado WarningLCHAllen, Beauregard34 min
Apr 30, 8:43 AM CDTFlash Flood WarningLCHCalcasieu3 hr
Apr 30, 8:52 AM CDTAreal Flood AdvisoryLCHBeauregard, Calcasieu3 hr
Apr 30, 8:52 AM CDTSpecial Weather StatementLCHCameron, Jefferson Davis53 min
Apr 30, 9:00 AM CDTSpecial Weather StatementLCHVernon45 min
Apr 30, 9:21 AM CDTRiver Flood WarningLCHRapides10 days
Apr 30, 9:21 AM CDTRiver Flood WarningLCHAllen25 hr
Apr 30, 9:21 AM CDTRiver Flood WarningLCHAllen48 hr
Apr 30, 9:21 AM CDTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry3 days
Apr 30, 9:21 AM CDTRiver Flood WarningLCHBeauregard5 days
Apr 30, 9:21 AM CDTRiver Flood WarningLCHAllen5 days
Apr 30, 9:21 AM CDTRiver Flood WarningLCHAcadia, Jefferson Davis, Vermilion12 days
Apr 30, 9:21 AM CDTRiver Flood WarningLCHVernon71 hr
Apr 30, 9:21 AM CDTRiver Flood WarningLCHBeauregard, Vernon12 days
Apr 30, 9:28 AM CDTAreal Flood AdvisoryLCHCalcasieu, Jefferson Davis3 hr
Apr 30, 10:01 AM CDTSpecial Weather StatementLCHAcadia59 min
Apr 30, 10:23 AM CDTAreal Flood AdvisoryLCHAcadia, Cameron, Jefferson Davis, Lafayette, Saint Landry, Vermilion3 hr
Apr 30, 10:33 AM CDTSpecial Weather StatementLCHVermilion42 min
Apr 30, 10:44 AM CDTSpecial Marine WarningLCH2 hr
Apr 30, 10:44 AM CDTSpecial Weather StatementLCHGrant46 min
Apr 30, 10:48 AM CDTSpecial Weather StatementLCHSaint Landry42 min
Apr 30, 10:50 AM CDTSevere Thunderstorm WarningLCHRapides55 min
Apr 30, 10:59 AM CDTSpecial Weather StatementLCHLafayette, Vermilion61 min
Apr 30, 11:06 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Saint Landry54 min
Apr 30, 11:17 AM CDTTornado WarningLCHAvoyelles, Saint Landry28 min
Apr 30, 11:42 AM CDTTornado Warning Tornado observedLCHAvoyelles, Saint Landry18 min
Apr 30, 11:49 AM CDTSpecial Weather StatementLCHLaSalle41 min
Apr 30, 11:53 AM CDTSpecial Weather StatementLCHIberia, Lafayette, Saint Landry, Saint Martin, St. Mary, Vermilion97 min
Apr 30, 12:12 PM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin, St. Mary78 min
Apr 30, 12:18 PM CDTRiver Flood WarningLCHAvoyelles, Rapides5 days
Apr 30, 12:27 PM CDTTornado WarningLCHIberia, Saint Martin, St. Mary44 min
Apr 30, 12:49 PM CDTSpecial Marine WarningLCH116 min
Apr 30, 12:58 PM CDTAreal Flood AdvisoryLCHIberia, St. Mary3 hr
Apr 30, 1:29 PM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin, St. Mary36 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.